MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLES; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLES; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305165
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was a leak while using the bd precisionglide¿ needles.Report 2 of 2.The following was received by the initial reporter: problem: on 2 occasions ((b)(6)), the needle, when mounted on a syringe, leaks on the side of the cannula.There seems to be a small leak.As we're dealing with radioactive products, there's a risk of contamination of work areas, or splashes on a patient or employee.The problematic needles have not been preserved, but we have two samples of the problematic batch.
 
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.D.4.Medical device expiration date: unknown.H.4.Device manufacture date: unknown.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that there was a leak while using the bd precisionglide¿ needles.Report 2 of 2.The following was received by the intiial reporter: problem: on 2 occasions (mid-july and august 1), the needle, when mounted on a syringe, leaks on the side of the cannula.There seems to be a small leak.As we're dealing with radioactive products, there's a risk of contamination of work areas, or splashes on a patient or employee.The problematic needles have not been preserved, but we have two samples of the problematic batch.
 
Additional Manufacturer Narrative
Investigation summary: a device history review could not be completed as no batch number was provided.As no physical sample, picture sample, or lot number was provided for evaluation by our quality engineer team, a complete investigation could not be performed.Based on the limited investigation results, a cause for the reported incident could not be determined.

Brand Name
BD PRECISIONGLIDE¿ NEEDLES
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17668846
Report Number1911916-2023-00629
Device Sequence Number7105676
Product Code FMI
UDI-Device Identifier30382903051657
UDI-Public(01)30382903051657
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305165
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2023
Supplement Date Received by Manufacturer09/12/2023
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown